MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL2000S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation.It has not been received.
 
Event or Problem Description
The event involved a chemolock that the customer reported at 1:30 pm the patient noticed drips/leakage around the area where it infuses.The unspecified chemotherapy, in a 250 ml bag, appeared to be leaking at the connection of cl2000s and cl2100 at the end of the tubing.The chemotherapy came into contact with the patient and they took action.The remaining 22 ml of chemotherapy was brought back to the pharmacy and they drew up the remaining chemotherapy from the bag in a syringe to administer to the patient.There was some delay in delivering chemotherapy and the chemotherapy spill was cleaned up per facility protocol.There was no blood loss and there were no hole, cut, tears or any defect noted.There was patient involvement and no adverse event nor anyone harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Received one used list# cl2000s, chemolock.Lot# 5008626, one used i.V tubing set, manufacturer unknown, one used bag spike with chemolock additive port, list# uknown, lot# unknown, one used icu medical container 250 ml 5% dextrose injection, usp.List# 0990-7922-25, lot# 17-402-c6 on february 25, 2021 for evaluation.Leakage was confirmed at the luer to luer connection between the cl2000s chemolock and the male spin luer at the distal end of the unidentified iv infusion set.Close examination revealed cold form impact or scraping damage on the exterior surface of the male luer of the unidentified non-icu medical iv infusion set that resulted in channel leakage at the luer to luer interface.The probable cause of the cold form impact or scraping damage on the exterior surface of the male luer of the unidentified non-icu medical iv infusion set that resulted in leakage cannot be determined.A device history review (dhr) lot# 5008626and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
CHEMOLOCK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11380652
Report Number9617594-2021-00050
Device Sequence Number3631064
Product Code ONB
UDI-Device Identifier00887709056992
UDI-Public(01)00887709056992(17)250901(10)5008626
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberCL2000S
Device Catalogue NumberCL2000S
Device Lot Number5008626
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOLOCK PORT,ICU MEDICAL CL2100; UNSPECIFIED CHEMOTHERAPY